MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CC4204A +24.0
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 12/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: unk.Collamer ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a cc4204a, +24.0 diopter, intraocular lens into the patient's eye on (b)(6) 2018.Within the initial surgery, the surgeon noted the lens did not look right and the lens was removed and replaced with another manufacturer's lens.It was reported that patient's capsule was compromised, not sure if it was because of lens.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional data: the reporter indicated that the surgeon implanted a (b)(4) +24.0 diopter intraocular lens into patient's right eye (od) on (b)(6) 2018.The lens was damaged during loading and it was reported that the tear was noticed during insertion (lens in anterior chamber).The reporter stated there was inferonasal capsular break and an anterior vitrectomy was performed.A competitor's replacement lens was then implanted.The problem was resolved.Device evaluation: lens was returned dry, in lens vial with a ziploc bag.There was clear surgical residue on product.Visual inspection found the haptic torn and presence of residue on lens surface.(b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8256678
Report Number2023826-2019-00124
Device Sequence Number1833710
Product Code HQL
UDI-Device Identifier00841542102476
UDI-Public00841542102476
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberCC4204A +24.0
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;